Sign up to our email list for updates on the newest articles and courses!

We respect your email privacy | Powered by AWeber Email Marketing

“You can get past the dead end. You can break through the ceiling. I did and so have countless others.”

Clinical Pearl Wednesday #138

Mental Health Depression Anxiety  - rtdisoho / Pixabay

Have a patient complaining of acute or sub-acute neuropathic pain? Have you ruled out the obvious causes such as diabetes, thyroid disease, or a vitamin deficiency?

Consider new medications as the cause. Common medications that cause neuropathy like symptoms include metronidazole, nitrofurantoin, and colchicine.

Sometimes the patient will go to an urgent care and be prescribed one of the above and then develop strange neuropathic symptoms, this is especially common in elderly individuals.

Often, if you stop the medication, the symptoms will go away. So, keep an eye out for the addition of new medications in your patients complaining of neuropathy!

Leave a Reply

Your email address will not be published. Required fields are marked *


Have Questions?

Message Justin

drop us a line